Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 8, 2016, 3:15 PM CST. It took effect at Jan 9, 2016, 9:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 9, 2016, 9:00 AM CST
- Expired
- Jan 10, 2016, 6:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
763 WHUS74 KLCH 082115 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CST FRI JAN 8 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY.. .AREAS OF DENSE FOG WILL PERSIST OVER THE NEARSHORE COASTAL WATERS...LAKES AND BAY THROUGH LATE AFTERNOON. SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN...HELPING TO LIFT AND MIX OUT THE FOG THIS EVENING. ANOTHER UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS THIS EVENING INTO SATURDAY MORNING...WITH STRONG OFFSHORE FLOW TO FOLLOW FOR THE WEEKEND. GMZ435-452-455-090600- /O.EXP.KLCH.MF.Y.0002.000000T0000Z-160108T2100Z/ /O.NEW.KLCH.MF.Y.0003.160108T2115Z-160109T0000Z/ /O.NEW.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ VERMILION BAY- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 315 PM CST FRI JAN 8 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS SATURDAY AFTERNOON THROUGH EARLY SUN. * WAVES/SEAS...3 TO 6 FEET SATURDAY AFTERNOON THROUGH EARLY SUN. * VISIBILITY...BELOW ONE NAUTICAL MILE. * IMPACTS...HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-450-090600- /O.EXP.KLCH.MF.Y.0002.000000T0000Z-160108T2100Z/ /O.NEW.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- 315 PM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS SATURDAY AFTERNOON THROUGH EARLY SUN. * WAVES/SEAS...3 TO 6 FEET SATURDAY AFTERNOON THROUGH EARLY SUN. * IMPACTS...HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-090600- /O.NEW.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 315 PM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS SATURDAY AFTERNOON THROUGH EARLY SUN. * WAVES/SEAS...6 TO 8 FEET SATURDAY AFTERNOON THROUGH EARLY SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
774 WHUS74 KLCH 090528 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1128 PM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT STARTING SATURDAY MORNING... .A STRONG OFFSHORE FLOW WILL DEVELOP ON SATURDAY IN WAKE OF A PASSING COLD FRONT. WINDS WILL RELAX STARTING LATE SATURDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE COASTAL WATERS. GMZ430-432-435-450-452-455-470-472-475-091400- /O.CON.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1128 PM CST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS SATURDAY AFTERNOON THROUGH EARLY SUNDAY. * WAVES/SEAS...6 TO 8 FEET SATURDAY AFTERNOON THROUGH EARLY SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
224 WHUS74 KLCH 091018 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS... .A STRONG OFFSHORE FLOW WILL DEVELOP WITH BUILDING SEAS TODAY IN THE WAKE OF A COLD FRONT FORECAST TO CONTINUE PUSHING EAST THROUGH THE NORTHWEST GULF THIS MORNING. WINDS AND SEAS ARE EXPECTED TO SUBSIDE LATE TONIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS SOUTH INTO THE REGION. GMZ430-432-435-091130- /O.CAN.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 418 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION ON THE COASTAL LAKES AND BAYS TODAY. $$ GMZ450-452-455-470-472-475-091800- /O.CON.KLCH.SC.Y.0002.160109T1500Z-160110T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 418 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NM...4 TO 7 FEET 2O TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
189 WHUS74 KLCH 091532 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 932 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS... .A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE SOUTHEAST TEXAS COAST WATERS BY EARLY AFTERNOON AND OVER THE LOUISIANA COASTAL WATERS LATER THIS AFTERNOON...WITH BUILDING SEAS IN THE WAKE OF A COLD FRONT. WINDS AND SEAS ARE EXPECTED TO SUBSIDE LATE TONIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS SOUTH INTO THE REGION. GMZ450-452-455-470-472-475-100000- /O.CON.KLCH.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 932 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NM...4 TO 7 FEET 2O TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
626 WHUS74 KLCH 092052 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 252 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS... .A STRONG OFFSHORE FLOW AND ROUGH SEAS WILL PREVAIL TONIGHT AS A COLD HIGH PRESSURE SYSTEM BUILDS INTO THE COASTAL WATERS. WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE ON SUNDAY AS THE HIGH PRESSURE SYSTEM SETTLES INTO THE REGION. GMZ450-452-455-470-472-475-101200- /O.CON.KLCH.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 252 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NM...4 TO 7 FEET 2O TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
479 WHUS74 KLCH 100951 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS... .A STRONG OFFSHORE FLOW AND ROUGH SEAS WILL PREVAIL EARLY THIS MORNING. WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE THROUGH THE DAY TODAY AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. GMZ450-452-455-470-472-475-101200- /O.CON.KLCH.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NM...4 TO 7 FEET 2O TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
852 WHUS74 KLCH 101206 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 606 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY EXTENDED FOR THE GULF WATERS... .A STRONG OFFSHORE FLOW AND ROUGH SEAS WILL PREVAIL EARLY THIS MORNING. WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE THROUGH THE DAY TODAY AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. GMZ450-452-455-470-472-475-101500- /O.EXP.KLCH.SC.Y.0002.000000T0000Z-160110T1200Z/ /O.NEW.KLCH.SC.Y.0003.160110T1206Z-160110T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 606 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NM...4 TO 7 FEET 2O TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 12:41 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 8, 12:41 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1241 PM CST FRI JAN 8 2016
.DISCUSSION...
CLOUDS AND FOG TO REMAIN AROUND THE AREA INTO THE AFTERNOON WITH
SFC VSBY DROPPING TO 1/4 MILE IN SOME TAF LCTNS. OTHERWISE WINDS
AT SFC AROUND 10 TO 15 KTS. STORMS TO MOV INTO THE REGION TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 1022 AM CST FRI JAN 8 2016/
DISCUSSION...
MAIN ISSUE THIS MORNINGS UPDATE IS THE DENSE MARINE FOG LINGERING
ACROSS THE COASTAL WATERS/LAKES & BAYS...AND COASTAL PARISHES AND
COUNTIES FOR THE NEXT COUPLE OF HOURS. THE MARINE DENSE FOG
ADVISORY ON TRACK TO EXPIRE AT 18Z (NOON)...BUT EXTENDED THE LAND
BASED FOG ADVISORY FOR VERMILION/CAMERON PARISHES AND JEFFERSON
COUNTY FOR THE LINGERING FOG TIL 18Z (NOON) AS WELL.
AFTERWARDS WILL BE A RAPID EVOLUTION OF CHANGING WX AS THE S WINDS
MIX OUT THE FOG WHILE SCT SHRA/TSRA DEVELOPS WITH THE APPROACHING
UPPER LEVEL STORM SYSTEM. SHRA/TSRA WILL STEADILY INCREASE IN
AREAL COVERAGE FROM SW TO NE THIS EVENING...AND END FROM SW TO NE
AFTER MIDNIGHT TOWARD DAYBREAK. A QUICK SYSTEM...BUT NOT BEFORE
SOME OF THESE TSRA POSSIBLY BECOMING SVR. SPC HAS SLIGHT RISK OF
SVR TSTM FOR MOST OF AREA FOR THIS...MAINLY HIGHLIGHTING THE
THREAT OF LARGE HAIL POSSIBLE. UPDATED THE TREND OF POPS INTO 3
HRLY SEGMENT THIS EVENING AND OVERNIGHT DUE TO THE QUICK MOVEMENT.
ALSO...ANOTHER 1.0-1.5 INCHES OF AREAWIDE RAINFALL WILL BE
POSSIBLE WITH THIS SYSTEM.
DML
PREV DISCUSSION... /ISSUED 603 AM CST FRI JAN 8 2016/
DISCUSSION...
FOR THE 12Z TAF PACKAGE.
AVIATION...
WIDESPREAD FOG AND/OR LOW STRATUS ACROSS THE AREA THIS
MORNING...WITH ALL SITES LIFR OR WORSE. IMPROVEMENT IS EXPECTED TO
BE SLUGGISH...WITH IFR TO AT BEST MVFR CIGS EXPECTED TO REMAIN
THROUGH THE DAY EVEN AS VSBYS RISE LATE MORNING. LOW CIGS/VSBY
RESTRICTIONS TO CONTINUE/RETURN TONIGHT WITH THE ADDITION OF
SHOWERS AND THUNDERSTORMS WITH THE APPROACH OF AN UPPER LEVEL
STORM SYSTEM AND ASSOCIATED FRONTAL BOUNDARY.
13
PREV DISCUSSION... /ISSUED 501 AM CST FRI JAN 8 2016/
SYNOPSIS...
AREAS OF DENSE FOG COVER THE AREA THIS MORNING AMIDST A LT WIND
FIELD AND A WARMER AND MOISTER AIRMASS. VSBYS HAVE BEEN
FLUCTUATING AS WINDS SPEEDS PICK UP SLIGHTLY HELPING TO LIFT THE
FOG TO A LOW STRATUS LAYER AT TIMES. HOWEVER...DENSE FOG CONTINUES
TO PREVAIL OVERALL...AND THIS HAS WARRANTED A DENSE FOG ADVISORY
FOR THE ENTIRE AREA.
24
DISCUSSION...
DENSE FOG WILL GRADUALLY LIFT THROUGH MID TO LATE MORNING AS SLY
WINDS BEGIN TO INCREASE AND THE ADVISORY IS EXPECTED TO EXPIRE AT
10 AM THIS MORNING. SKIES WILL REMAIN MOSTLY CLOUDY TO CLOUDY
TODAY BUT WITH SELY FLOW...TEMPERATURES WILL REMAIN ABV NORMAL
WITH AFTN HIGHS CLIMBING TO NR 70.
MEANWHILE...A SHORTWAVE NEAR THE FOUR CORNERS WILL TVL EAST...INDUCING
SFC CYCLOGENESIS ACRS WRN TX. INCREASING LIFT IN ADVANCE OF THIS
SYSTEM WILL BRING AN INCREASING CHC FOR SHOWERS OR TSTMS LATE THIS
AFTN ACRS SE TX. SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD
DURING THE EVENING AND OVERNIGHT AS THE STRONG SHORTWAVE
APPROACHES THE REGION. A STRENGTHENING LL JET WILL USHER WARM AND
MOIST AIR INLAND HELPING TO AUGMENT INSTABILITY WHILE A JET STREAK
ALOFT ROUNDS THE BASE OF THE UPR TROF LATE THIS AFTN AND EVENING
PROVIDING ADDITIONAL LIFT. ENHANCED HT FALLS WITH THE APPROACH OF
THE TROF WILL LEAD TO STEEPENING LAPSE RATES AS WELL. THE
COMBINATION OF THESE FACTORS WILL LEAD TO THE POSSIBILITY OF SOME
STORMS BECOMING STRONG TO SVR THIS EVENING AND OVERNIGHT WITH
LARGE HAIL THE PRIMARY THREAT. HOWEVER...WITH MODEST SHEAR IN
PLACE...AN ISLTD TORNADO OR TWO CANNOT BE RULED OUT EITHER. SPC
HAS UPGRADED THE MARGINAL SVR RISK TO SLIGHT FOR THIS EVENT.
THUS...MAINTAINED MENTION OF SVR STORMS IN GRIDS/ZONES FOR
TONIGHT.
IN ADDITION TO SVR STORMS...THERE IS THE POSSIBILITY OF HEAVY
RAINFALL WITH SOME STORMS. PRECIP WATER VALUES ARE EXPECTED TO
CLIMB TO AROUND 0.9 - 1.1 INCHES WHICH IS ABOUT A QUARTER OF AN
INCH ABV NORMAL FOR THIS TIME OF YEAR. THE GOOD NEWS IS THAT THE
PROGRESSIVE NATURE OF THE FLOW ALOFT SHOULD LIMIT THE POTENTIAL
FOR EXCESSIVE RAINFALL TOTALS WITH AMOUNTS UP TO ABOUT AN INCH
POSSIBLE THROUGH SATURDAY MORNING.
RAIN WILL QUICKLY END FROM WEST TO EAST SAT AS DRY AIR WEDGES INTO
THE AREA ON THE BACKSIDE OF THE TROF. COLD HIGH PRES WILL BUILD
SOUTH INTO THE REGION...WITH GUSTY NWLY WINDS EXPECTED ON SAT. THE HIGH
WILL SETTLE OVER THE REGION SUN AND REMAIN ACRS THE GULF COAST
STATES THROUGH TUES...WITH BELOW NORMAL TEMPERATURES EXPECTED.
OVERNIGHT LOWS WILL FALL INTO THE 30S WITH A LIGHT FREEZE
POSSIBLE FOR MOST OF THE AREA ALONG AND NORTH OF I-10 MON MORNING
AND FOR PORTIONS OF CNTL LA TUES MORNING AS WELL...WHILE HIGHS
EACH DAY WILL CLIMB TO THE 50S. HIGH PRES WILL REMAIN OVER THE
AREA THROUGH THE WEEK...GRADUALLY MOVING EAST ALLOWING FOR A
WARMING TREND BY MID TO LATE WEEK. THE PROGRESSIVE PATTERN WILL
ALLOW FOR A SERIES OF DISTURBANCES TO CROSS THE REGION THROUGH THE
WEEK. THE FIRST COULD BRING A SMALL BRIEF CHC FOR RAIN MON
NIGHT...MAINLY ACRS THE SRN ZONES. THE NEXT SYSTEM WILL FOLLOW ON
WED/THURS WITH A LITTLE BETTER CHC FOR RAIN.
24
MARINE...
WARM AND MOIST AIR OVERRIDING THE COOLER SHELF WATERS WILL
ALLOW AREAS OF DENSE FOG TO PERSIST OVER THE NEARSHORE COASTAL
WATERS...LAKES AND BAY THIS MORNING. SLY WINDS WILL BEGIN TO
STRENGTHEN BY LATE MORNING...HELPING TO LIFT AND MIX OUT THE FOG.
MDT ONSHORE FLOW WILL CONTINUE THROUGH TONIGHT IN ADVANCE OF A
STRONG COLD FRONT. THIS FRONT WILL BE ACCOMPANIED BY A STRONG UPR
LVL DISTURBANCE...AND THESE FEATURES WILL GENERATE WIDESPREAD
SHOWERS AND TSTMS LATE TODAY INTO SATURDAY MORNING. SHOWERS AND
STORMS WILL END WITH THE PASSAGE OF THE FRONT WITH WLY WINDS
DEVELOPING IN ITS WAKE. COLD HIGH PRES WILL THEN BUILD SOUTH INTO
THE REGION SAT INTO SUN...RESULTING IN STRONG OFFSHORE FLOW.
EXERCISE CAUTION CONDITIONS ARE EXPECTED WITH ADVISORY CONDITIONS
POSSIBLE SAT AND SAT NIGHT. WINDS WILL BEGIN TO DIMINISH ON SUN.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 64 36 49 / 80 20 10 10
LCH 55 65 38 53 / 80 10 10 10
LFT 57 68 40 53 / 80 20 10 10
BPT 52 63 37 53 / 80 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ052-073-
074.
TX...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ215.
GM...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ430-432-
435-450-452-455.
&&
PUBLIC...04Hazardous weather outlook, Jan 8, 5:28 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST FRI JAN 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH MID-MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY AND CONTINUE DURING THE EVENING AND OVERNIGHT. SOME OF THE STORMS COULD BECOME STRONG OR MARGINALLY SEVERE...WITH HAIL THE PRIMARY RISK. THERE IS A LESSER RISK FOR STRONG GUSTY WINDS OR AN ISOLATED WEAK TORNADO OR TWO. LASTLY...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY...WITH MUCH COLDER AIR MOVING INTO THE REGION. A LIGHT FREEZE WILL BE POSSIBLE FOR MUCH OF THE AREA ALONG AND NORTH OF I-10 MONDAY MORNING...WITH LIGHT FREEZE CONDITIONS POSSIBLE ACROSS PORTIONS OF CENTRAL LOUISIANA TUESDAY MORNING. A WARMING TREND WILL DEVELOP FOR MID TO LATE WEEK WITH ANOTHER CHANCE FOR RAIN WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-091130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY INTO TONIGHT. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. STRONG AND GUSTY OFFSHORE FLOW AND ROUGH SEAS WILL DEVELOP SATURDAY AND CONTINUE THROUGH EARLY SUNDAY...WITH WINDS AND SEAS DIMINISHING BY SUNDAY AFTERNOON. EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS SATURDAY AND SATURDAY NIGHT...AND SMALL CRAFT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:47 AM CST | River Flood Warning | LCH | Calcasieu | 58 hr |
| Jan 8, 10:12 AM CST | Dense Fog Advisory | LCH | Cameron | 108 min |
| Jan 8, 12:10 PM CST | Dense Fog Advisory | LCH | Cameron | 3 hr |
| Jan 8, 12:10 PM CST | Marine Dense Fog Advisory | LCH | 3 hr | |
| Jan 8, 3:15 PM CST | Marine Dense Fog Advisory | LCH | 3 hr | |
| Jan 8, 4:22 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 53 min |
| Jan 8, 4:42 PM CST | Special Marine Warning | LCH | 33 min | |
| Jan 8, 4:56 PM CST | Special Marine Warning | LCH | 49 min | |
| Jan 8, 4:58 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 44 min |
| Jan 8, 5:15 PM CST | Special Marine Warning | LCH | 30 min | |
| Jan 8, 5:32 PM CST | Special Weather Statement | LCH | Beauregard | 43 min |
| Jan 8, 9:47 AM CST | River Flood Warning | LCH | Jefferson, Orange | 58 hr |
| Jan 8, 3:27 PM CST | Special Weather Statement | LCH | Hardin | 33 min |
| Jan 8, 5:59 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 61 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.